MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-070470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: product code - lit, dqy.E1: initial reporter phone - (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistulas.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured while inflating it inside the body.The device was removed by just simply pulling out and the procedure was completed with another of same device.There were no patient complications reported.Patient was stable.
 
Additional Manufacturer Narrative
D2b: product code - lit, dqy.E1: initial reporter phone - (b)(6).Device evaluated by mfr.: athletis 7.0mm x 40mm x 75cm was received for analysis.A visual examination identified that the balloon was tightly folded, which indicates that the device was not subjected to positive pressure.The returned device was attached to an inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure for 30 seconds using deionizes water and digital timer without issue.A vacuum was then applied.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial arteriovenous fistulas.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured while blowing it inside the patients body.The device was removed by just simply pulling out and the procedure was completed with another of same device.There were no patient complications reported.Patient was stable.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17967243
Report Number2124215-2023-54292
Device Sequence Number20750714
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public08714729973911
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number39347-070470
Device Catalogue Number39347-070470
Device Lot Number0031272245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale